I take this drug for high BP, but I have the slow release kind. Its called metoprolol succinate. I take 25 mg in the morning. Maybe you could ask your doctor to prescribe this?
You may need a different drug, like Coreg. Your fast heart beat is compensating, in my uneducated opinion. I struggle with heart beat, suddenly became between 100-150 from about 70 bpm, and it was trying to get blood to the kidneys and other organs. I developed A-Fib, where the heart quivers, doesn't really beat. I'd ask you doctor about A-Fib. In my case it led to a 10 night hospital visit when my kidneys failed. I'm back to normal, but your heart will defeat drugs if it needs oxygen to the organs. Keep us informed.
Metoprolol Tartrate only has a half life of 3-7 hours. So basically, after 3-7 hours you have just 12mg in your blood, then after 6-14 hours 5-6mg which will then slow down in effect. I would ask your DOC if you can split the dosage to
twice a day, or change to another type of medication. I had the same issue as you for years, trying to balance my meds. Finally, we now have the medication to exactly the right amounts. Each morning I now take 2.5mg of Bisoprolol (powerful substitute for your metoprolol) and a 2.5mg of Ramipril (blood pressure meds). I repeat the same procedure in the evening and everything seems stable. If you do decide to go the same route as me, I would recommend starting on 1.25mg of Bisoprolol twice daily because it is powerful. I went to 5mg once and ended up in hospital with very low pressure and pulse and it took 4 days to get everything back to normal again. 1.25mg is a good starting point and definitely will not affect your pressure or pulse to become dangerous.